T40
T40: Poisoning by, adverse effect of and underdosing of narcotics and psychodysleptics [hallucinogens]
Non-billable headerICD-10-CM
T40 is a non-billable header ICD-10-CM code for poisoning by, adverse effect of and underdosing of narcotics and psychodysleptics [hallucinogens]. It cannot be billed on its own: choose one of the more specific child codes below. This code also requires a 7th character before it is complete.
This code requires a 7th character
The appropriate 7th character is to be added to each code from category T40
- A
- initial encounter
- D
- subsequent encounter
- S
- sequela
Other codes that can never be billed with T40
Their own Excludes1 notes name this code, so the conflict is not listed above.
Risk adjustment
No CMS-HCC V28 category: this code does not change a RAF score.
Code history
Unchanged in every release from FY2024 to FY2027.
Code to one of these instead T40
10 child codes. Green means billable.
- T40.0Poisoning by, adverse effect of and underdosing of opium
- T40.1Poisoning by and adverse effect of heroin
- T40.2Poisoning by, adverse effect of and underdosing of other opioids
- T40.3Poisoning by, adverse effect of and underdosing of methadone
- T40.4Poisoning by, adverse effect of and underdosing of other synthetic narcotics
- T40.5Poisoning by, adverse effect of and underdosing of cocaine
- T40.6Poisoning by, adverse effect of and underdosing of other and unspecified narcotics
- T40.7Poisoning by, adverse effect of and underdosing of cannabis (derivatives)
- T40.8Poisoning by and adverse effect of lysergide [LSD]
- T40.9Poisoning by, adverse effect of and underdosing of other and unspecified psychodysleptics [hallucinogens]